Alert archive / New Jersey / Winter Weather Advisories in 2005

Winter Weather Advisory 2, NWS Philadelphia/Mount Holly

December 5, 20056 counties in New Jersey; Berks County, Lehigh County, Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this winter weather advisory at Dec 5, 2005, 4:38 AM EST for 6 counties in New Jersey; Berks County, Lehigh County, Northampton County, Pennsylvania. It took effect at Dec 5, 2005, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 5, 2005, 4:38 AM EST (09:38 UTC)
In effect from
Dec 5, 2005, 7:00 PM EST
Expired
Dec 5, 2005, 3:10 PM EST
In force
Issued by
NWS Philadelphia/Mount Holly

Counties Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Morris County, NJ, Somerset County, NJ, Warren County, NJ, Berks County, PA, Lehigh County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 88 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2005-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2005-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -223 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
-223 m²/s²
0-3 km storm-relative helicity
-126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KPHI 050938
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
438 AM EST MON DEC 5 2005

DEZ002>004-MDZ012-015-019-020-051700-
/O.UPG.KPHI.WS.A.0001.051205T1800Z-051206T1200Z/
/O.NEW.KPHI.WS.W.0001.051205T1700Z-051206T1200Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON
438 AM EST MON DEC 5 2005

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 7 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 AM EST
TUESDAY. 

FIVE TO EIGHT INCHES OF SNOW IS FORECAST INLAND...AND FOUR TO SIX
INCHES IS FORECAST NEAR THE COAST. PRECIPITATION MAY BEGIN AS
MIXED SNOW AND RAIN THIS MORNING...BUT ACCUMULATING SNOW IS
EXPECTED TO BEGIN THIS AFTERNOON AND CONTINUE INTO TONIGHT. NEAR
THE COAST...SNOW MAY MIX WITH SLEET EVEN AFTER ANY RAIN ENDS.

LOW PRESSURE DEVELOPING NEAR GEORGIA EARLY THIS MORNING IS
FORECAST TO MOVE TO NEAR CAPE HATTERAS TONIGHT AND THEN LIFT
NORTHEAST. 

CONTINUE TO STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR
FAVORITE MEDIA SOURCE FOR FURTHER INFORMATION. A WINTER STORM
WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED...WHICH
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NJZ021>025-051700-
/O.UPG.KPHI.WS.A.0001.051205T1800Z-051206T1200Z/
/O.NEW.KPHI.WS.W.0001.051205T1900Z-051206T1200Z/
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
INCLUDING THE CITIES OF...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY
438 AM EST MON DEC 5 2005

...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 AM EST TUESDAY.  

FIVE TO EIGHT INCHES OF SNOW IS FORECAST INLAND...AND FOUR TO SIX
INCHES IS FORECAST NEAR THE COAST. ACCUMULATING SNOW IS EXPECTED
TO BEGIN THIS MID TO LATE AFTERNOON AND CONTINUE INTO TONIGHT.
NEAR THE COAST...SNOW MAY MIX WITH SLEET THROUGHOUT THE EVENT.

LOW PRESSURE DEVELOPING NEAR GEORGIA EARLY THIS MORNING IS
FORECAST TO MOVE TO NEAR CAPE HATTERAS TONIGHT AND THEN LIFT
NORTHEAST. 

CONTINUE TO STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR
FAVORITE MEDIA SOURCE FOR FURTHER INFORMATION. A WINTER STORM
WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED...WHICH
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

DEZ001-MDZ008-NJZ013-014-016>020-026-027-PAZ070-071-051700-
/O.UPG.KPHI.WS.A.0001.051205T1800Z-051206T1200Z/
/O.NEW.KPHI.WS.W.0001.051205T2100Z-051206T1200Z/
NEW CASTLE-CECIL-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...FREEHOLD...
SANDY HOOK...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...LONG BEACH ISLAND...
WHARTON STATE FOREST...MEDIA
438 AM EST MON DEC 5 2005

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST TUESDAY.

FIVE TO SEVEN INCHES OF SNOW IS FORECAST. ACCUMULATING SNOW IS
EXPECTED TO BEGIN LATE THIS AFTERNOON OR EARLY THIS EVENING...AND 
CONTINUE INTO TONIGHT. 

LOW PRESSURE DEVELOPING NEAR GEORGIA EARLY THIS MORNING IS
FORECAST TO MOVE TO NEAR CAPE HATTERAS TONIGHT AND THEN LIFT
NORTHEAST.

CONTINUE TO STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR
FAVORITE MEDIA SOURCE FOR FURTHER INFORMATION. A WINTER STORM
WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED...WHICH
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NJZ007>010-012-015-PAZ060>062-067>069-051700-
/O.NEW.KPHI.WW.Y.0002.051206T0000Z-051206T1200Z/
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...TRENTON...READING...ALLENTOWN...
BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN
438 AM EST MON DEC 5 2005

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST TUESDAY. 

FOUR TO SIX INCHES OF SNOW IS FORECAST FOR THE NORTHERN AND
WESTERN SUBURBS OF PHILADELPHIA AND FOR CENTRAL NEW JERSEY...AND
TWO TO FOUR INCHES IS FORECAST FOR BERKS COUNTY...THE LEHIGH
VALLEY AND NORTHWEST NEW JERSEY. ACCUMULATING SNOW IS EXPECTED TO
BEGIN THIS EVENING AND CONTINUE INTO TONIGHT.

LOW PRESSURE DEVELOPING NEAR GEORGIA EARLY THIS MORNING IS
FORECAST TO MOVE TO NEAR CAPE HATTERAS TONIGHT AND THEN LIFT
NORTHEAST.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MPD
2 follow-up statements
000 
WWUS41 KPHI 051653
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1153 AM EST MON DEC 5 2005

DEZ002>004-MDZ012-015-019-020-060100-
/O.CON.KPHI.WS.W.0001.051205T1700Z-051206T1200Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON
1153 AM EST MON DEC 5 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

FIVE TO EIGHT INCHES OF SNOW IS FORECAST INLAND...AND FOUR TO SIX
INCHES IS FORECAST NEAR THE COAST. PRECIPITATION MAY BEGIN AS
MIXED SNOW AND RAIN EARLY THIS AFTERNOON...BUT ACCUMULATING SNOW
IS EXPECTED TO BEGIN LATER THIS AFTERNOON AND CONTINUE INTO
TONIGHT. NEAR THE COAST...SNOW MAY MIX WITH SLEET EVEN AFTER ANY
RAIN ENDS.

LOW PRESSURE DEVELOPING NEAR SOUTH CAROLINA LATE THIS MORNING IS
FORECAST TO MOVE TO NEAR CAPE HATTERAS TONIGHT AND THEN LIFT
NORTHEAST.

CONTINUE TO STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR
FAVORITE MEDIA SOURCE FOR FURTHER INFORMATION. A WINTER STORM
WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED...WHICH
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NJZ021>025-060100-
/O.CON.KPHI.WS.W.0001.051205T1900Z-051206T1200Z/
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
INCLUDING THE CITIES OF...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY
1153 AM EST MON DEC 5 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

FIVE TO EIGHT INCHES OF SNOW IS FORECAST INLAND...AND FOUR TO SIX
INCHES IS FORECAST NEAR THE COAST. ACCUMULATING SNOW IS EXPECTED
TO BEGIN AROUND MID AFTERNOON AND CONTINUE INTO TONIGHT. NEAR THE
COAST...SNOW MAY MIX WITH SLEET THROUGHOUT THE EVENT.

LOW PRESSURE DEVELOPING NEAR SOUTH CAROLINA LATE THIS MORNING IS
FORECAST TO MOVE TO NEAR CAPE HATTERAS TONIGHT AND THEN LIFT
NORTHEAST.

CONTINUE TO STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR
FAVORITE MEDIA SOURCE FOR FURTHER INFORMATION. A WINTER STORM
WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED...WHICH
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

DEZ001-MDZ008-NJZ013-014-016>020-026-027-PAZ070-071-060100-
/O.CON.KPHI.WS.W.0001.051205T2100Z-051206T1200Z/
NEW CASTLE-CECIL-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...FREEHOLD...
SANDY HOOK...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...LONG BEACH ISLAND...
WHARTON STATE FOREST...MEDIA
1153 AM EST MON DEC 5 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM EST TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 7 AM EST TUESDAY. 

FIVE TO SEVEN INCHES OF SNOW IS FORECAST. ACCUMULATING SNOW IS
EXPECTED TO BEGIN LATE THIS AFTERNOON OR EARLY THIS EVENING...AND
CONTINUE INTO TONIGHT.

LOW PRESSURE DEVELOPING NEAR SOUTH CAROLINA LATE THIS MORNING IS
FORECAST TO MOVE TO NEAR CAPE HATTERAS TONIGHT AND THEN LIFT
NORTHEAST.

CONTINUE TO STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR
FAVORITE MEDIA SOURCE FOR FURTHER INFORMATION. A WINTER STORM
WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED...WHICH
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NJZ007>010-012-015-PAZ060>062-067>069-060100-
/O.CON.KPHI.WW.Y.0002.051206T0000Z-051206T1200Z/
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...TRENTON...READING...ALLENTOWN...
BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN
1153 AM EST MON DEC 5 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST TUESDAY. 

FOUR TO SIX INCHES OF SNOW IS FORECAST FOR THE NORTHERN AND
WESTERN SUBURBS OF PHILADELPHIA AND FOR CENTRAL NEW JERSEY...AND
TWO TO FOUR INCHES IS FORECAST FOR BERKS COUNTY...THE LEHIGH
VALLEY AND NORTHWEST NEW JERSEY. ACCUMULATING SNOW IS EXPECTED TO
BEGIN THIS EVENING AND CONTINUE INTO TONIGHT.

LOW PRESSURE DEVELOPING NEAR SOUTH CAROLINA LATE THIS MORNING IS
FORECAST TO MOVE TO NEAR CAPE HATTERAS TONIGHT AND THEN LIFT
NORTHEAST.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

SZATKOWSKI
000 
WWUS41 KPHI 052010
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 PM EST MON DEC 5 2005

NJZ008>010-012-015-PAZ067>069-060415-
/O.CAN.KPHI.WW.Y.0002.051206T0000Z-051206T1200Z/
/O.NEW.KPHI.SN.Y.0003.051206T0000Z-051206T1200Z/
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CHESTER-MONTGOMERY-
BUCKS-
INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...TRENTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN
310 PM EST MON DEC 5 2005

...WINTER WEATHER ADVISORY IS CANCELLED...
...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
TUESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. SINCE 
ALL SNOW IS FORECAST, THE WINTER WEATHER ADVISORY HAS BEEN CHANGED
TO A SNOW ADVISORY.  

TWO TO FIVE INCHES OF SNOW IS EXPECTED TONIGHT FROM THE SM THAT 
IS DEVELOPING TODAY OVER THE APPALACHIANS. THE STORM WILL TRACK TO 
THE NORTHEAST AND OFF THE NORTH CAROLINA COAST BEFORE MOVING FARTHER 
OFFSHORE. LIGHT SNOW WAS FALLING ACROSS THE REGION BUT IN SOME 
CASES, NOT QUITE REACHING THE GROUND.
 
MERCER AND MIDDLESEX COUNTIES OF NEW JERSEY ARE EXPECTED TO RECEIVE 
THE HIGH END OF THE SNOW AMOUNTS, OR UP TO FIVE INCHES. 
ELSEWHERE, IN THE ADVISORY AREA, A UNIFORM TWO TO FOUR INCHES IS 
EXPECTED. THE TEMPERATURES WILL BE IN THE 20S SO THE ROADS WILL BE 
SLIPPERY. PLEASE USE EXTREME CAUTION DRIVING TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE MEDIA 
SOURCE FOR FURTHER INFORMATION.



$$

NJZ007-PAZ060>062-052115-
/O.CAN.KPHI.WW.Y.0002.051206T0000Z-051206T1200Z/
WARREN-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...READING...ALLENTOWN...
BETHLEHEM...EASTON
310 PM EST MON DEC 5 2005

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

HOWEVER, SNOW IS STILL EXPECTED TO BEGIN THIS EVENING, BUT THE 
SNOWFALL AMOUNTS HAVE BEEN LOWERED TO 1 TO AS MUCH AS 3 INCHES 
ACROSS THE REGION.

THE STORM BRINGING THE SNOW IS DEVELOPING ALONG THE SOUTHERN APPALACHIANS
AND WILL TRACK NORTHEAST AND OFF THE NORTH CAROLINA COAST THEN CONTINUE
TO MOVE FARTHER OFFSHORE. 

TEMPERATURES OVERNIGHT WILL BE IN THE 20S SO THE ROADS ARE GOING
TO BE SLIPPERY NEVERTHELESS, SO BE CAREFUL IF YOU ARE DRIVING
OVERNIGHT.

THE FARTHER SOUTH AND EAST YOU TRAVEL, MORE SNOW WILL FALL SO
CHECK THE WEATHER BEFORE LEAVING SINCE ADVISORIES AND WARNINGS
CONTINUE IN EFFECT FOR THOSE AREAS.




$$

DEZ002>004-MDZ012-015-019-020-NJZ021>025-060415-
/O.CON.KPHI.WS.W.0001.000000T0000Z-051206T1200Z/
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON...MILLVILLE...
HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY
310 PM EST MON DEC 5 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY.

THREE TO FIVE INCHES OF SNOW IS EXPECTED TONIGHT FROM THE STORM
THAT IS DEVELOPING TODAY OVER THE APPALACHIANS. THE STORM WILL
TRACK TO THE NORTHEAST AND OFF THE NORTH CAROLINA COAST BEFORE 
MOVING FARTHER OFFSHORE.

THE HEAVIER, ACCUMULATING SNOW WILL FALL TOWARD MIDNIGHT THROUGH 
7 AM. TEMPERATURES OVERNIGHT WILL BE IN THE 20S SO THE ROADS WILL
BE SLIPPERY AT THE START. THE WIND SHOULD NOT BE MUCH OF A FACTOR
SO THE SNOWFALL SHOULD BE RATHER UNIFORM ACROSS THE REGION.

THE PRECIPITATION MAY BEGIN AS MIXED SNOW AND RAIN LATER THIS
AFTERNOON ALONG THE IMMEDIATE COAST OR BARRIER ISLANDS IN SUSSEX COUNTY
DELAWARE, AND CAPE MAY AND ATLANTIC COUNTIES IN NEW JERSEY. BUT,
ACCUMULATING SNOW IS ALSO EXPECTED THERE LATER TONIGHT. 

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE
MEDIA SOURCE FOR FURTHER INFORMATION. A WINTER STORM WARNING MEANS 
SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED, WHICH WILL MAKE TRAVEL 
VERY HAZARDOUS OR IMPOSSIBLE. 


$$

DEZ001-MDZ008-NJZ013-014-016>020-026-027-PAZ070-071-060415-
/O.CON.KPHI.WS.W.0001.051205T2100Z-051206T1200Z/
NEW CASTLE-CECIL-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...FREEHOLD...
SANDY HOOK...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...LONG BEACH ISLAND...
WHARTON STATE FOREST...MEDIA
310 PM EST MON DEC 5 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

SNOW IS EXPECTED TONIGHT FROM THE STORM THAT IS DEVELOPING TODAY 
OVER THE APPALACHIANS. THE STORM WILL TRACK TO THE NORTHEAST AND OFF 
THE NORTH CAROLINA COAST BEFORE MOVING FARTHER OFFSHORE.

SNOWFALL AMOUNTS IN THE NORTHERN AND WESTERN SUBURBS OF
PHILADELPHIA WILL RANGE FROM 2 TO 4 INCHES, WITH EVEN LESS FARTHER 
NORTH. IN PHILADELPHIA, ANYWHERE FROM 3 TO 5 INCHES IS EXPECTED. 
HOWEVER, FOR THOSE TRAVELING TO THE EAST INTO NEW JERSEY, SNOWFALL 
AMOUNTS WILL BE HIGHER, ON THE ORDER OF 4 TO 7 INCHES.

THE HEAVIER, ACCUMULATING SNOW WILL FALL TOWARD MIDNIGHT THROUGH 
7 AM. TEMPERATURES OVERNIGHT WILL BE IN THE 20S SO THE ROADS WILL
BE SLIPPERY AT THE OUTSET. THE WIND SHOULD NOT BE MUCH OF A FACTOR
SO THE SNOWFALL SHOULD BE RATHER UNIFORM ACROSS THE REGION.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE
MEDIA SOURCE FOR FURTHER INFORMATION. A WINTER STORM WARNING MEANS 
SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED, WHICH WILL MAKE TRAVEL 
VERY HAZARDOUS OR IMPOSSIBLE.


$$

EBERWINE/WOODWORTH/GORSE

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Dec 4, 9:15 PM EST, 7 hours 23 minutes earlier.

Area forecast discussion, Dec 4, 9:15 PM EST, 7 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
915 PM EST SUN DEC 4 2005

.UPDATE...
HAVE SENT A ZONE UPDATE TO MAKE SOME ADJUSTMENTS TO CLOUD COVER
BASED ON CURRENT SATELLITE IMAGERY AND EXPECTED TRENDS.  MADE SOME
MINOR TWEAKS TO WINDS AND TEMPS WHERE NECESSARY.  OVERALL, CURRENT
FORECAST RATIONALE HAS NOT CHANGED, AS WE ANXIOUSLY AWAIT THE
ARRIVAL OF THE 00Z DATA.

LSN

********************************************************************

327 PM EST SUN DEC 4 2005 PREVIOUS DISCUSSION

.SYNOPSIS...
DECEMBER CONTINUES WITH A COLD START.  PATTERN OFFERS POTENTIAL FOR
SEVERAL STORM SYSTEMS AS MODERATELY NEGATIVE NAO HELPS STEER SYSTEMS
UP THE EASTERN SEABOARD.

&&

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
CLOUD COVER EXPECTED TO DECREASE AS WE GO INTO THE OVERNIGHT
PERIOD. TIGHTENED TEMPERATURE DEWPOINT SPREAD FOR TONIGHT AS SNOW
PACK IMPACTS LOCAL CONDITIONS. AFTER THE OVERNIGHT PERIOD...ALL
EYES TURN TO NEXT STORM SYSTEM APPROACHING FOR MONDAY AFTERNOON
INTO MONDAY NIGHT. 12Z NAM AND GFS MODEL RUNS PRETTY MUCH BOUND
THE EDGES OF THE OPERATIONAL MODEL SOLUTIONS WITH SIGNIFICANTLY
DIFFERENT RESULTS. DISCUSSION WITH NCEP SUGGESTS NAM
OUTPERFORMING GFS IN THE VERY SHORT TERM THIS AFTERNOON IN TERMS
OF PRECIPITATION TRENDS IN THE SOUTHERN U.S. 09Z SREF ENSEMBLE
SUGGESTS COMPROMISE BETWEEN GFS AND NAM AS BEST PATH. SOME
ENSEMBLE MEMBERS TAKE THE LOW EVEN STRONGER AND CLOSER TO THE
COAST THAN 12Z NAM. QUICK LOOK AT 18Z NAM SUGGESTS MODEL IS STILL
NOT BACKING DOWN..WITH 8+ INCH SNOWFALL BAND FORECAST OVER
PORTIONS OF FORECAST AREA.

BOTTOM LINE IS THAT WE WILL ISSUE A WINTER STORM WATCH FOR THE
SOUTHEAST HALF OF FORECAST AREA...ROUGHLY SOUTHEAST OF I-95. CITY
OF PHILADELPHIA IS IN THE WATCH. AREAS FROM NORTHWEST PHILADELPHIA
SUBURBS UP INTO THE POCONOS SEE LESSER SNOWFALL AMOUNTS. BASED ON
PREVIOUS DISCUSSION ABOUT NUMERICAL MODEL UNCERTAINTY...THIS IS A
LOWER CONFIDENCE WATCH.

PRECIPITATION ENDS BY LATE MONDAY NIGHT SO TUESDAY AND TUESDAY
NIGHT ARE PRETTY MUCH JUST A COLD ADVECTION STORY. TRENDED A
LITTLE LOWER THAN MOS TEMPERATURES DUE TO ANTICIPATED SNOW COVER.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...
AFTER A BUSY START TO THE WEEK, THE LONG TERM FORECASTS LOOKS TO BE
PRETTY SIMPLE. HIGH PRESSURE SHOULD BEGIN TO BUILD INTO THE AREA
THURSDAY, AND DOMINATE THE WEATHER THROUGH THE MIDDLE PART OF THE
WEEKEND.  AS THE WEEKEND COMES TO AN END, A FRONT LOOKS TO APPROACH
THE AREA FROM THE NORTHWEST, BRINGING A SLIGHT CHANCE OF SHOWERS
THROUGH MONDAY.

&&

.AVIATION...
CONDITIONS CONTINUE TO IMPROVE TO VFR ALTHOUGH SOME SCATTERED AREAS
OF IFR CIGS/VSBYS CONTINUE TO THE N OF PHL. AS THE NW FLOW CONTINUES
TO BRING DRY AIR BACK INTO THE REGION, WE SHOULD LOSE ANY LINGERING
LOW CIG AND VSBY SHOULD BECOME UNRESTRICTED TNGT.

&&

.MARINE...
SCA REMAINS IN EFFECT AS WINDS WILL BE GUSTY TONIGHT ON THE BACKSIDE
OF THE DEPARTING LOW. WINDS WILL DIMINISH SOME ON MONDAY BUT AS THE
NEXT LOW COMES OUT TO THE SE STATES AND INTENSIFY, WINDS SHOULD
INCREASE IN THE SOUTHERN WATERS LATE MONDAY AND OVER ALL WATERS ON
MONDAY NIGHT AND TUESDAY. AT THIS POINT, SCA WILL PROBABLY BECOME
NEEDED. WIND SPEEDS HAVE BEEN KEPT BELOW GALE SINCE THE TRACK OF THE
LOW IS UNCERTAIN AND MAY BE TOO FAR E TO SPREAD GALES THIS FAR WEST.
HOWEVER, GALES CANNOT BE RULED OUT MONDAY NIGHT AND TUESDAY. COLD NW
FLOW CONTINUES INTO THE END OF THE WEEK AND SCA COULD BE NEEDED AT
LEAST INTO THU.
&&

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WATCH FOR PAZ070-071 FROM 1 PM MONDAY TO 7 AM
     TUESDAY.
NJ...WINTER STORM WATCH FOR NJZ013-014-016>027 FROM 1 PM MONDAY TO
     7 AM TUESDAY.
DE...WINTER STORM WATCH FOR DEZ001>004 FROM 1 PM MONDAY TO 7 AM
     TUESDAY.
MD...WINTER STORM WATCH FOR MDZ008-012-015-019-020 FROM 1 PM MONDAY
     TO 7 AM TUESDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ431-450>455 UNTIL 5 AM MONDAY.
&&

SYNOPSIS...
SHORT TERM...SZATKOWSKI
LONG TERM...ROBERTSON
AVIATION...STAUBER
MARINE...STAUBER
Hazardous weather outlook, Dec 4, 6:49 AM EST, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
649 AM EST SUN DEC 4 2005

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-051200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-QUEEN ANNES-
TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
649 AM EST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR AREAS NEAR AND
NORTHWEST OF THE INTERSTATE 95 CORRIDOR. SNOW, MIXING WITH OR
CHANGING TO SLEET AND FREEZING RAIN OR DRIZZLE, WILL TAPER OFF
DURING THE MORNING OVER MOST LOCATIONS. SNOW ACCUMULATIONS WILL
RANGE FROM 1 TO 5 INCHES WITH THE HIGHEST AMOUNTS NORTHWEST, AND
SOME ICE GLAZING WILL OCCUR THROUGH THE EARLY MORNING.
TEMPERATURES WILL RISE ABOVE FREEZING BY AFTERNOON OVER ALL BUT
THE SOUTHERN POCONOS AND FAR NORTHWEST NEW JERSEY. SNOW SHOWERS
MAY CONTINUE THERE INTO THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A STORM SYSTEM MAY BRING SIGNIFICANT SNOWFALL SOMETIME FROM LATE
MONDAY INTO EARLY TUESDAY, BUT THE FORECAST TRACK OF THE STORM IS
STILL UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

MPD

In the hours before

Special weather statement, Dec 5, 4:22 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
422 AM EST MON DEC 5 2005

NJZ001-PAZ054-055-052130-
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
422 AM EST MON DEC 5 2005

...STEADY SNOWS WILL BE ACROSS THE AREA TONIGHT...

A STORM SYSTEM DEVELOPING OVER GEORGIA THIS MORNING WILL TRACK TO
THE COAST OF NORTH CAROLINA BY EARLY TONIGHT AND THEN MOVE OFF INTO
THE NORTH ATLANTIC TUESDAY MORNING. A LARGE AREA OF SNOW IS EXPECTED
TO ACCOMPANY THE STORM AND WILL OVERSPREAD NORTHEAST PENNSYLVANIA
AND EXTREME NORTHERN NEW JERSEY THIS EVENING. THE SNOW WILL CONTINUE
OVERNIGHT AND DEPOSIT 2 TO 4 INCHES ACROSS THE AREA BEFORE ENDING
TUESDAY MORNING.

IF YOU WILL BE OUT TRAVELING TONIGHT, BE PREPARED FOR SLIPPERY
ROADS AND LOWER VISIBILITIES IN THE SNOW. LEAVE A LITTLE EARLY, AND
DRIVE WITH CARE. PLEASE STAY TUNED TO NOAA WEATHER RADIO ALL
HAZARDS, OR YOUR FAVORITE MEDIA OUTLET FOR ADDITIONAL UPDATES ON
THIS STORM.

PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 4:38 AM ESTWinter Storm WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 3 more25 hr
Dec 5, 3:10 PM ESTSnow AdvisoryPHIHunterdon, Mercer, Middlesex, Morris, Somerset7 hr

Nearby

Winter Weather Advisories in New Jersey, 2005Winter Weather Advisories in Pennsylvania, 2005Every winter weather advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.